Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Jackson, KY

June 5, 2007Laurel County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 5, 2007, 4:53 PM EDT for Laurel County, Rockcastle County, Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 4:53 PM EDT (20:53 UTC)
Expired
Jun 5, 2007, 5:45 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Laurel County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:56 PM EDTTSTM WND DMG1 S Mount Vernon, KYNUMEROUS TREES DOWN NEAR ROUTE 1004

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 052052
SVRJKL
KYC125-203-052145-
/O.NEW.KJKL.SV.W.0049.070605T2053Z-070605T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 545 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HANSFORD...OR 6 MILES SOUTH OF MOUNT VERNON...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DILLON...SINKS...WITHERS AND DONARO BY 500 PM EDT...
  CAMP WILDCAT...HAZEL PATCH...GAULEY AND JEP HILL BY 505 PM EDT...
  LAMERO AND HARE BY 510 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3718 8432 3726 8442 3736 8441 3736 8416
      3736 8415 3734 8416 3726 8406 3725 8396
      3719 8396 3718 8398 3715 8397

$$

GREIF
1 follow-up statement
000 
WWUS53 KJKL 052117
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT TUE JUN 5 2007

KYC203-052126-
/O.CAN.KJKL.SV.W.0049.000000T0000Z-070605T2145Z/
ROCKCASTLE KY-
516 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR ROCKCASTLE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. 
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL 
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.


LAT...LON 3718 8426 3725 8423 3735 8416 3736 8416
      3736 8415 3734 8416 3726 8406 3725 8396
      3719 8396 3718 8398 3715 8397

$$

KYC125-052145-
/O.CON.KJKL.SV.W.0049.000000T0000Z-070605T2145Z/
LAUREL KY-
516 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN LAUREL COUNTY...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAZEL PATCH...OR ABOUT 10 MILES NORTHWEST OF LONDON...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENMOUNT AND ATLANTA BY 530 PM EDT...
  MCWHORTER BY 535 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL 
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3718 8426 3725 8423 3735 8416 3736 8416
      3736 8415 3734 8416 3726 8406 3725 8396
      3719 8396 3718 8398 3715 8397

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:38 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 5, 3:38 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT TUE JUN 5 2007

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

CONVECTION HAS QUICKLY FIRED OVER THE AREA THIS AFTERNOON. UNDER
SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR MUCH OF OUR CWA...EXCEPT FOR
AREAS NEAR THE WEST VIRGINIA BORDER. MUCAPES HAVE DECREASE TO
1000-1500 J/KG OVER MUCH OF THE AREA...WITH LI/S RANGING FROM -1 IN
THE EAST...TO -5 OVER CENTRAL KY. INITIAL BATCH OF CONVECTION WILL
CONTINUE MOVING ESE ACROSS THE AREA. A COLD FRONT AND H5 TROF WILL
SWING THROUGH THE AREA THIS EVENING...BRINGING ANOTHER BATCH OF
CONVECTION OVER THE AREA. ACTIVITY SHOULD BEGIN TO WIND DOWN THOUGH
AFTER SUNSET. TAPERED POPS DOWN TO ACCOUNT FOR THIS. SOME FOG SHOULD
BEGIN TO DEVELOP OVERNIGHT TONIGHT. SOUNDINGS INDICATE FAVORABLE
CONDITIONS FOR SOME LOCALLY DENSE FOG...ESPECIALLY IN VALLEYS AND
AREAS THAT RECEIVE RAIN TODAY. PRECIP SHOULD END BEFORE 9Z. DRY AIR
AND HIGH PRESSURE MOVES OVER THE AREA WEDNESDAY...RETURNING THE
MOSTLY SUNNY SKIES TO THE AREA. CLOUDS WILL INCREASE A LITTLE LATER
WEDNESDAY NIGHT AND THURSDAY AS A GOOD PUSH OF WARM 850 AIR MOVES
OVER THE AREA. WENT WITH WARMER MOS THROUGH THE PERIOD.

.LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED

MODELS HAVE MADE A SHIFT TO A WEAKER H5 HIGH OVER THE SOUTHEASTERN
UNITED STATES OVER THE WEEKEND. THIS WILL ALLOW FOR A COLD FRONT TO
MOVE ACROSS THE AREA ON FRIDAY INTO FRIDAY EVENING. AFTER THAT...HIGH
PRESSURE BUILD IN FOR SATURDAY INTO SUNDAY. TEMPS WILL NOT BE QUITE
AS WARM AS ONCE FORECASTED THOUGH...MAINLY TOPPING OUT IN THE MID TO
UPPER 80S. THE FRONT WILL STALL TO OUR SOUTH OVER THE WEEKEND...THEN
BEGIN TO RETURN NORTH AS A WARM FRONT MONDAY AND TUESDAY...BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE AREA. GENERALLY SIDED
CLOSER TO THE ECMWF AND HPC MANUAL PROGS FOR THE EXTENDED.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS THE AREA THIS AFTERNOON.
THESE MAY HIT SOME OF THE TAF SITES...ESPECIALLY JKL...THIS
AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY WIND DOWN
AFTER SUNSET. AREAS OF FOG WILL DEVELOP OVERNIGHT...AND PRODUCING IFR
VIS AT LOZ AND SME...WITH MVFR AT JKL. SOME VALLEY LOCATIONS WILL
ALSO LIKELY SEE SOME DENSE FOG OVERNIGHT. OTHERWISE...EXPECT VFR
CONDITIONS ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Jun 5, 3:58 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT TUE JUN 5 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-061100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG
358 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE AFTER
MIDNIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY
BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A
MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND
ALSO IN RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN JACKSON THIS EVENING.

KYZ107-110-119-120-061100-
JOHNSON-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...PAINTSVILLE...PRESTONSBURG...INEZ...
PIKEVILLE
358 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS
MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS. ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY
BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A
MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND
ALSO IN RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS TO THE
NATIONAL WEATHER SERVICE IN JACKSON THIS EVENING.

WJM

In the hours before

Local storm report, Jun 5, 4:08 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     5 NE MOUNT STERLING     38.11N 83.88W
06/05/2007                   MONTGOMERY         KY   DEPT OF HIGHWAYS

            POWER POLE A TREE AND POWER LINES BLOWN DOWN ON BUNKER
            HILL ROAD

0405 PM     HAIL             2 W BRODHEAD            37.40N 84.45W
06/05/2007  E0.75 INCH       ROCKCASTLE         KY   CO-OP OBSERVER

&&

TPJ
Special weather statement, Jun 5, 4:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
417 PM EDT TUE JUN 5 2007

KYZ119-052100-
MARTIN-
417 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT MARTIN COUNTY THROUGH 500 PM EDT
THIS AFTERNOON...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVISPORT...
MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR PRINCE AROUND 425 PM EDT...MCCLURE AROUND 430
PM EDT...LAURA AROUND 435 PM EDT...AND OPPY AROUND 440 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 4:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT TUE JUN 5 2007

KYZ069-052115-
JACKSON-
426 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT CENTRAL JACKSON COUNTY THROUGH 515
PM EDT THIS AFTERNOON...

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOAM...MOVING
EAST AT 30 MPH.

THIS STORM WILL BE NEAR MIDDLEFORK AROUND 435 PM EDT...HURLEY AROUND
440 PM EDT...ATKINSTOWN AROUND 445 PM EDT...GRAY HAWK AROUND 450 PM
EDT...AND MUMMIE AROUND 455 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 4:27 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT TUE JUN 5 2007

KYZ112-052115-
BREATHITT-
427 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT NORTHERN BREATHITT COUNTY THROUGH
515 PM EDT THIS AFTERNOON...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIDECREEK...
MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR KECK AROUND 435 PM EDT...TAULBEE AROUND 440
PM EDT...ROCK LICK AROUND 445 PM EDT...BAYS AROUND 450 PM EDT...AND
GUAGE AROUND 455 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 4:40 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT TUE JUN 5 2007

KYZ068-080-052130-
ROCKCASTLE-LAUREL-
440 PM EDT TUE JUN 5 2007

...ANOTHER STRONG THUNDERSTORM TO AFFECT SOUTHERN ROCKCASTLE AND
NORTHERN LAUREL COUNTIES THROUGH 530 PM EDT THIS AFTERNOON...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR QUAIL...MOVING
EAST AT 30 MPH.

THIS STORM WILL BE NEAR MOUNT VERNON AROUND 445 PM EDT...BURR AROUND
450 PM EDT...PINE HILL AROUND 455 PM EDT...GAULEY AROUND 500 PM
EDT...AND LAMERO AROUND 505 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jun 5, 4:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             VANCLEVE                37.63N 83.41W
06/05/2007  M0.75 INCH       BREATHITT          KY   TRAINED SPOTTER

&&

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:34 PM EDTSevere Thunderstorm WarningJKLBreathitt, Wolfe26 min
Jun 5, 2:01 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery44 min
Jun 5, 2:58 PM EDTSevere Thunderstorm WarningJKLElliott32 min
Jun 5, 3:18 PM EDTSevere Thunderstorm WarningJKLMorgan27 min
Jun 5, 3:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Wolfe36 min
Jun 5, 3:34 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin41 min
Jun 5, 4:02 PM EDTSevere Thunderstorm WarningJKLRockcastle28 min
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningJKLFloyd, Magoffin34 min
Jun 5, 4:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike45 min
Jun 5, 4:50 PM EDTSevere Thunderstorm WarningJKLJackson25 min
Jun 5, 5:31 PM EDTSevere Thunderstorm WarningJKLClay44 min
Jun 5, 5:41 PM EDTSevere Thunderstorm WarningJKLLaurel, Rockcastle49 min
Jun 5, 5:43 PM EDTSevere Thunderstorm WarningJKLEstill47 min
Jun 5, 5:59 PM EDTSevere Thunderstorm WarningJKLJackson46 min
Jun 5, 6:07 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry38 min
Jun 5, 6:12 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley63 min
Jun 5, 6:20 PM EDTSevere Thunderstorm WarningJKLClay, Leslie50 min
Jun 5, 6:27 PM EDTSevere Thunderstorm WarningJKLWolfe33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.